MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI SET: 6 FR; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW PSI SET: 6 FR; INTRODUCER, CATHETER
Catalog Number SI-09600
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that the temporary pacemaker required removal due to an mri procedure.Electrophysiology proceeded with changing the introducer, as the initial 8.5 fr introducer allowed blood to return to the pacemaker protector.A 6.0 fr introducer was used instead, but it was later observed that blood return persisted, and no smaller rf was available.The patient, being completely dependent on the pacemaker, remained under observation.Following an inflammatory response, blood cultures identified enterococcus faecalis, and antibiotic-coated treatment was initiated.
 
Additional Manufacturer Narrative
(b)(4) complaint verification testing could not be performed as it was reported that the sample is not available for return.Based on the nature of the complaint, a review of the instructions for use (ifu) was performed.The ifu states, "warning: hemostasis valve must be occluded at all times to reduce the risk of air embolism, contamination or hemorrhage.In the absence of an indwelling central catheter, use the arrow obturator to occlude hemostasis valve.".The customer was unable to provide more information regarding the reported pacemaker protector or the exact use of the psi device with other devices.It is unknown whether the customer used the cath-gard catheter contamination shield or a temporary pacing wire while the psi sheath was inserted.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "clinicians must be aware of complications or undesirable side effects associated with this device including but not limited to: exit site infection.Warning: hemostasis valve must be occluded at all times to reduce the risk of air embolism, contamination or hemorrhage.In the absence of an indwelling central catheter use the arrow obturator to occlude hemostasis valve." although the complaint can be confirmed based on the bacterial testing performed, the root cause of this event cannot be determined based on the available information and without a sample returned for investigation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PSI SET: 6 FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21584901
Report Number9680794-2025-00254
Device Sequence Number18351019
Product Code DYB
UDI-Device Identifier00801902101624
UDI-Public(01)00801902101624(11)221114(17)271031(10)14F22L0012(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSI-09600
Device Lot Number14F22L0012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexMale